Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Fungal infection in the mouth due to antibiotics - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Dental Health
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   43 year old son been suffering with dry throat and mouth and feels his gums are peeling and has been bleeding. His saliva is sometimes frothy and other times stringy and seems much thicker than normal. He is constantly fatigued and wonders if he has caused the problem from having a roll on antibiotic for acne and wonders if it could be the cause if had got it in his mouth by accident. This has been going on for 5 years now and at this time he is feeling quite ill
Doctor :   Hello
User :   Hello
Doctor :   Let me read your query.
User :   ok tank you
User :   thank you
Doctor :   No problem
Doctor :   So have he underwent any tests ?
User :   no he is waiting to see a specialist but his own doctor doesnt seem to know what it can be.
Doctor :   ok
Doctor :   so its been 5 years now ?
Doctor :   well i strongly suggest a test which i called and antibody titer test
User :   yes and he has read up on things and the nearest he can find to the problems is candida is this possible
Doctor :   Does he has another medical problems ?
User :   no i dont think so
Doctor :   no diabetes or high blood pressure ?
User :   no
Doctor :   ok well its difficult to tell you the cause as it does looks like a an infection and also it can be a more severe disease .
Doctor :   The test will help us to pinpoint the exact cause
User :   he had the acne antibiotics and shortly afterwards started with problems. He feels the only relief he has is when he is sleeping or eating it is his throat that is the worst but he now feels it is affecting his ears and nose
Doctor :   Antibiotics can cause candida infections
User :   what other things can cause these symptons please
Doctor :   esp if one is taking for a long time
Doctor :   there is also some autoimmune disease
Doctor :   thats why i recommended you and antibody test
User :   he had the acne antibitics and then the doctor followed it by two more types of antibiotcs
Doctor :   ok
Doctor :   that could be the cause
Doctor :   once the tests results our out it can treated accordingly
User :   I will tell him to get the test done that you have suggested but can I ask is there a test that can be done to find if it is candida
Doctor :   yes we do a throat culture
Doctor :   and it will show
User :   can this be done at his doctors or will he have to attend an hospital for it
Doctor :   he can get it at a doctors clinic
Doctor :   just a swab is to be taken
User :   oh ok and thank you very much for your help its much appreciated
Doctor :   Your most welcome
Doctor :   your feedback is highly appreciated .
Doctor :   Take care
User :   I will get in touch with him now.
Doctor :   Ok
User :   I will send feedback bye for now
Doctor :   bye
Question is related to
Lab Tests
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor